Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 10, NWS Midland/Odessa, TX

March 10, 201018 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Mar 10, 2010, 4:33 AM CST for 18 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Mar 10, 2010, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2010, 4:33 AM CST (10:33 UTC)
In effect from
Mar 10, 2010, 9:00 AM CST
Expired
Mar 10, 2010, 6:00 PM CST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 17 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.6 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2010-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2010-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3998 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

858 
WWUS74 KMAF 101033
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
433 AM CST WED MAR 10 2010

...HIGH WIND WARNING THROUGH THIS EVENING IN THE GUADALUPE AND
DAVIS MOUNTAINS AND VAN HORN HIGHWAY 54 CORRIDOR...

...HIGH WIND WARNING TODAY FOR THE EDDY COUNTY PLAINS OF NEW MEXICO
AND REEVES COUNTY OF WEST TEXAS...

...WIND ADVISORY TODAY FOR MUCH OF THE PERMIAN BASIN...LEA COUNTY
NEW MEXICO...MARFA PLATEAU AND BIG BEND...

.ANOTHER STRONG AND VERY WINDY UPPER LEVEL STORM SYSTEM WILL MOVE
INTO THE TEXAS PANHANDLE TODAY AND INTO EASTERN KANSAS OVERNIGHT.
STRONG WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS AND VAN HORN 
HIGHWAY 54 CORRIDOR WILL EXPAND INTO THE EDDY COUNTY PLAINS AND
REEVES COUNTY OF WEST TEXAS TODAY. THE STRONG WINDS WILL CONTINUE
IN THE MOUNTAINS AND VAN HORN HIGHWAY 54 CORRIDOR THROUGH
THIS EVENING. WINDY CONDITIONS WILL ALSO DEVELOP TODAY IN MUCH OF
THE PERMIAN BASIN...LEA COUNTY NEW MEXICO...MARFA PLATEAU AND BIG
BEND.

NMZ027-TXZ258-102100-
/O.CON.KMAF.HW.W.0012.000000T0000Z-100311T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
333 AM MST WED MAR 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

WEST WINDS OF 30 TO 50 MPH WITH GUSTS TO 65 MPH WILL INCREASE TO
40 TO 60 MPH WITH GUSTS TO 80 MPH THIS AFTERNOON. EXPECT WEST
WINDS OF 30 TO 50 MPH WITH GUSTS TO NEAR 70 MPH THIS EVENING
BEFORE DIMINISHING BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-074-102100-
/O.CON.KMAF.HW.W.0013.000000T0000Z-100311T0600Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE
433 AM CST WED MAR 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.

WEST WINDS OF 35 TO 55 MPH WITH GUSTS AS HIGH AS 75 MPH CAN
BE EXPECTED THROUGH THIS EVENING. THE WINDS WILL BEGIN TO
DIMINISH AFTER MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-TXZ058-102100-
/O.CON.KMAF.HW.W.0013.100310T1200Z-100311T0000Z/
EDDY COUNTY PLAINS-REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...PECOS
433 AM CST WED MAR 10 2010 /333 AM MST WED MAR 10 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING. 

WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH 
THIS MORNING WILL INCREASE TO 30 TO 50 MPH WITH GUSTS TO 
75 MPH THIS AFTERNOON. THE WIND SPEEDS WILL DIMINISH EARLY
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-080-081-
102100-
/O.NEW.KMAF.WI.Y.0010.100310T1500Z-100311T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...FORT STOCKTON...MARFA...MARATHON
433 AM CST WED MAR 10 2010 /333 AM MST WED MAR 10 2010/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING
TO 6 PM CST /5 PM MST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS EVENING. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH IS EXPECTED TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
867 
WWUS74 KMAF 101713 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1113 AM CST WED MAR 10 2010

...HIGH WIND WARNING THROUGH THE AFTERNOON FOR THE NORTHERN
PERMIAN BASIN...PARTS OF THE WESTERN LOW ROLLING PLAINS...EDDY
COUNTY PLAINS OF NEW MEXICO AND REEVES COUNTY...

...HIGH WIND WARNING THROUGH THIS EVENING IN THE GUADALUPE AND DAVIS
MOUNTAINS AND VAN HORN HIGHWAY 54 CORRIDOR...

...WIND ADVISORY TODAY FOR MUCH OF THE PERMIAN BASIN...LEA COUNTY
NEW MEXICO...MARFA PLATEAU AND BIG BEND...

.A STRONG AND VERY WINDY UPPER LEVEL STORM SYSTEM MOVING THROUGH
THE TEXAS PANHANDLE TODAY WILL RAKE WEST TEXAS AND SOUTHEAST NEW
MEXICO WITH STRONG WINDS. INCREASING WINDS HAVE CONTINUED TO
SPREAD EAST ACROSS THE PLAINS FROM THE MOUNTAIN AREAS AND AS THE
UPPER LOW MOVES FARTHER EAST WINDS WILL INCREASE FURTHER. THE
STRONGEST WINDS ACROSS THE PLAINS ARE EXPECTED TO PEAK EARLY THIS
AFTERNOON. ACROSS THE PLAINS THE STRONGEST WINDS WILL GENERALLY
INCLUDE EDDY AND REEVES COUNTIES AND ALSO FROM NEAR LAMESA TO
STANTON EASTWARD. FARTHER SOUTH ACROSS THE REMAINDER OF THE PERMIAN
BASIN IT WILL STILL BE VERY WINDY WITH GUSTS NEAR 55 MPH. STRONG
WINDS WILL CONTINUE IN THE MOUNTAINS AND VAN HORN HIGHWAY 54
CORRIDOR THROUGH THIS EVENING WHERE GUSTS TO NEAR 85 IN ELEVATIONS
ABOVE MPH HAVE BEEN REPORTED.

TXZ046>048-051>053-110000-
/O.UPG.KMAF.WI.Y.0010.000000T0000Z-100311T0000Z/
/O.EXA.KMAF.HW.W.0013.000000T0000Z-100311T0000Z/
DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-
INCLUDING THE CITIES OF...LAMESA...SNYDER...STANTON...
BIG SPRING...COLORADO CITY
1113 AM CST WED MAR 10 2010

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TODAY.
THE STRONGEST ARE EXPECTED TO MOVE ACROSS THE AREA EARLY IN THE
AFTERNOON. ALSO THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST
WITH VISIBILITIES LESS THAN ONE MILE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE
HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD
BE GIVEN TO CROSS WINDS WHEN DRIVING ON BRIDGES...OVERPASSES AND
ROADS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ027-TXZ258-110000-
/O.CON.KMAF.HW.W.0012.000000T0000Z-100311T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
1013 AM MST WED MAR 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

WEST WINDS OF 40 TO 60 MPH WITH GUSTS TO 75 TO 85 MPH CAN BE
EXPECTED TODAY. OTHERWISE WEST WINDS OF 30 TO 50 MPH WITH GUSTS TO
NEAR 65 TO 70 MPH FOR THIS EVENING BEFORE DIMINISHING BY MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE
HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD
BE GIVEN TO CROSS WINDS WHEN DRIVING ON BRIDGES...OVERPASSES AND
ROADS.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-TXZ058-110000-
/O.CON.KMAF.HW.W.0013.000000T0000Z-100311T0000Z/
EDDY COUNTY PLAINS-REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...PECOS
1113 AM CST WED MAR 10 2010 /1013 AM MST WED MAR 10 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/
THIS EVENING. 

WESTERLY WINDS OF 30 TO 50 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. 
THE WIND SPEEDS WILL DIMINISH EARLY THIS EVENING. ALSO THESE WINDS
WILL RESULT IN AREAS OF BLOWING DUST WITH VISIBILITIES LESS THAN
ONE MILE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE
HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD
BE GIVEN TO CROSS WINDS WHEN DRIVING ON BRIDGES...OVERPASSES AND
ROADS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-074-110000-
/O.CON.KMAF.HW.W.0013.000000T0000Z-100311T0600Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE
1113 AM CST WED MAR 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT.

WEST WINDS OF 35 TO 55 MPH WITH GUSTS FROM 65 TO 85 MPH...ESPECIALLY
ABOVE 6000 FT CAN BE EXPECTED THROUGH THIS EVENING. THE WINDS WILL
BEGIN TO DIMINISH AFTER MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE
HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD
BE GIVEN TO CROSS WINDS WHEN DRIVING ON BRIDGES...OVERPASSES AND
ROADS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ029-033-034-TXZ045-050-059>063-067>070-075-080-081-110000-
/O.CON.KMAF.WI.Y.0010.000000T0000Z-100311T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
ANDREWS-LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-
REAGAN-PECOS-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...ANDREWS...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...FORT STOCKTON...MARFA...MARATHON
1113 AM CST WED MAR 10 2010 /1013 AM MST WED MAR 10 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH IS EXPECTED
TODAY. ALSO THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST WITH
VISIBILITIES LESS THAN ONE MILE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING. BE ALERT
TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN
DRIVING ON BRIDGES...OVERPASSES AND ROADS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
217 
WWUS74 KMAF 102124
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
324 PM CST WED MAR 10 2010

...HIGH WIND WARNING CANCELLED FOR THE NORTHERN PERMIAN BASIN...PARTS
OF THE WESTERN LOW ROLLING PLAINS...EDDY COUNTY PLAINS OF NEW
MEXICO AND REEVES COUNTY...

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING FOR THE NORTHERN PERMIAN BASIN...PARTS OF THE WESTERN LOW
ROLLING PLAINS...EDDY COUNTY PLAINS OF NEW MEXICO AND REEVES
COUNTY...

...HIGH WIND WARNING REMAINS IN EFFECT THROUGH 12 AM CST/11 PM
MST/ THIS EVENING FOR THE GUADALUPE...DAVIS...AND APACHE
MOUNTAINS...AND VAN HORN AND THE HIGHWAY 54 CORRIDOR...

..WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...FOR MUCH OF THE PERMIAN BASIN...LEA COUNTY NEW MEXICO...MARFA
PLATEAU...AND THE BIG BEND...

.A STRONG AND VERY WINDY UPPER LEVEL STORM SYSTEM MOVING THROUGH
THE TEXAS PANHANDLE THIS AFTERNOON WILL RAKE WEST TEXAS AND
SOUTHEAST NEW MEXICO WITH STRONG WINDS.  INCREASING WINDS HAVE
SPREAD EAST ACROSS THE PLAINS FROM THE MOUNTAIN AREAS.  STRONG
WINDS WILL CONTINUE IN THE MOUNTAINS AND VAN HORN HIGHWAY 54 CORRIDOR
THROUGH THIS EVENING WHERE GUSTS TO NEAR 85 IN ELEVATIONS ABOVE
MPH HAVE BEEN REPORTED.

NMZ028-TXZ046>048-051>053-058-110000-
/O.CAN.KMAF.HW.W.0013.000000T0000Z-100311T0000Z/
/O.EXA.KMAF.WI.Y.0010.000000T0000Z-100311T0000Z/
EDDY COUNTY PLAINS-DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...LAMESA...SNYDER...
STANTON...BIG SPRING...COLORADO CITY...PECOS
324 PM CST WED MAR 10 2010 /224 PM MST WED MAR 10 2010/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING.  THE HIGH WIND WARNING HAS BEEN CANCELLED. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED
THIS AFTERNOON.  THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST
WITH REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING. BE ALERT
TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN
DRIVING ON BRIDGES...OVERPASSES AND ROADS.

&&

$$

NMZ027-TXZ258-110530-
/O.CON.KMAF.HW.W.0012.000000T0000Z-100311T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
224 PM MST WED MAR 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH CAN BE
EXPECTED THIS AFTERNOON AND EVENING. THESE WINDS SHOULD DIMINISH
AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE
HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD
BE GIVEN TO CROSS WINDS WHEN DRIVING ON BRIDGES...OVERPASSES AND
ROADS.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-074-110530-
/O.CON.KMAF.HW.W.0013.000000T0000Z-100311T0600Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE
324 PM CST WED MAR 10 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH...ESPECIALLY
ABOVE 6000 FT...CAN BE EXPECTED THROUGH THIS EVENING.  THE WINDS
WILL DIMINISH AFTER MIDNIGHT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE
HIGH WIND WARNING AREA.  BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.  EXTRA ATTENTION SHOULD
BE GIVEN TO CROSS WINDS WHEN DRIVING ON BRIDGES...OVERPASSES AND
ROADS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ029-033-034-TXZ045-050-059>063-067>070-075-080-081-110000-
/O.CON.KMAF.WI.Y.0010.000000T0000Z-100311T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
ANDREWS-LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-
REAGAN-PECOS-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...ANDREWS...MENTONE...RED BLUFF LAKE...KERMIT...
ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...MCCAMEY...
RANKIN...BIG LAKE...FORT STOCKTON...MARFA...MARATHON
324 PM CST WED MAR 10 2010 /224 PM MST WED MAR 10 2010/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED THIS
AFTERNOON.  THESE WINDS WILL RESULT IN AREAS OF BLOWING DUST WITH
REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING.  BE ALERT
TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF
YOUR VEHICLE.  EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN
DRIVING ON BRIDGES...OVERPASSES AND ROADS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 10, 3:46 AM CST, 47 minutes earlier.

Area forecast discussion, Mar 10, 3:46 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
346 AM CST WED MAR 10 2010

.DISCUSSION...
A VIGOROUS UPPER LEVEL STORM SYSTEM ACROSS NEW MEXICO WILL MOVE
EAST ACROSS THE TEXAS PANHANDLE THIS MORNING AND INTO EASTERN
KANSAS BY MIDNIGHT TONIGHT. THE NORTHERN TRACK OF THE LOW WILL
RESULT IN VERY WINDY CONDITIONS TODAY. THE WINDS SHOULD PICK UP
THIS MORNING QUICKLY AS FORECAST SOUNDINGS (AND CURRENT
OBSERVATIONS) INDICATE MIXING NEAR THE SURFACE UP TO 850 MILLIBARS
(30 TO 40 KNOTS AT 850 MILLIBARS FORECAST THIS MORNING). WILL
CONTINUE THE HIGH WIND WARNINGS THAT ARE ALREADY IN PLACE AND ADD
A WIND ADVISORY TODAY FOR THE PERMIAN BASIN...LEA COUNTY NEW
MEXICO...MARFA PLATEAU AND BIG BEND. WILL LEAVE THE PRESIDIO
VALLEY AND TERRELL COUNTY OUT OF ANY ADVISORIES. BLOWING DUST WILL
DEVELOP ESPECIALLY IN DUST PRONE AREAS. WINDS SHOULD SUBSIDE THIS
EVENING NEAR SUNSET WITH LOSS OF HEATING AND THE STORM SYSTEM
SHIFTING OFF TO THE EAST. HIGH WINDS WILL CONTINUE HOWEVER IN
THE MOUNTAINS THROUGH THIS EVENING AS THE WINDS ALOFT WILL REMAIN
STRONG.

BY THURSDAY YET ANOTHER UPPER LEVEL STORM SYSTEM WILL APPROACH
FROM NEW MEXICO. THIS SYSTEM WILL HAVE MORE MOISTURE TO WORK WITH
WITH CONSIDERABLE CLOUDS EXPECTED AND A SLIGHT CHANCE OF SHOWERS
ACROSS THE NORTH (RAIN AND SNOW GUADALUPE MOUNTAINS) DUE TO THE
MOISTURE AND UPPER FORCING. IT WILL BE WINDY AGAIN BUT NOT AS
WINDY AS WEDNESDAY WITH WEAKER WIND FIELDS AND CLOUDS INHIBITING
MIXING. TEMPERATURES WILL SINK BELOW NORMAL DUE TO THE CLOUDS.
BEHIND THIS SYSTEM SKIES WILL CLEAR WITH A DRY NORTHWESTERLY FLOW
ALOFT IN PLACE FRIDAY WITH UPPER RIDGING DEVELOPING SATURDAY
AND ZONAL FLOW SUNDAY. TEMPERATURES WILL QUICKLY MODERATE TO
ABOVE NORMAL BY SATURDAY AND SUNDAY.

BEYOND SUNDAY THE GUIDANCE IS COMING INTO MUCH MORE AGREEMENT
BRINGING A CLOSED LOW SOUTHEAST FROM THE NORTHERN ROCKIES
INTO NEW MEXICO AND WEST TEXAS SUNDAY NIGHT MONDAY AND MONDAY
NIGHT. ENOUGH CONFIDENCE NOW TO INCLUDE A SLIGHT CHANCE TO A
CHANCE OF PRECIPITATION ACROSS THE FORECAST AREA THESE PERIODS.
ADDED MENTION OF SNOW IN THE MOUNTAINS DUE TO THE TRACK
OF THE UPPER LOW. THIS STORM SYSTEM WILL BE SLOW TO MOVE OUT
AND WILL KEEP TEMPERATURES MUCH BELOW NORMAL TUESDAY. WENT
MUCH BELOW THE MEXMOS GUIDANCE FOR HIGHS ON MONDAY AND TUESDAY.

&&

.FIRE WEATHER...
A RED FLAG WARNING IS IN EFFECT TODAY FOR ALL OF REGION FOR MINIMUM
RH BELOW 15 PERCENT... 20 FT WINDS ABOVE 20 MPH... AND HIGH FIRE
DANGER.  A STRONG UPPER TROUGH AND A DEEP SURFACE LOW WILL RESULT IN
CRITICAL FIRE WX CONDITIONS AREAWIDE TODAY.  EXPECT TO SEE STRONG
WIND BEGIN EARLY OUT WEST AND SPREAD EASTWARD ACROSS THE AREA.  THIS
WIND WILL DRIVE ANY FIRES THAT DEVELOP AND EARLY ONSET OF WIND WILL
ALLOW FOR EXTENDED DRYING.  THE WIND WILL SLOWLY DECREASE THIS
EVENING WITH INCREASING RH.

WILL CONTINUE FIRE WX WATCH THURSDAY FOR PRESIDIO VALLEY... BIG
BEND... AND TERRELL COUNTY AS DRY AND WINDY CONDITIONS POSSIBLE
THERE.  SEE RFW/FWF FOR MORE DETAILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              67  39  62  39  /   0   0  10   0
CARLSBAD NM                66  38  56  35  /   0   0  20   0
DRYDEN TX                  77  42  69  42  /   0   0   0   0
FORT STOCKTON TX           69  40  63  40  /   0   0   0   0
GUADALUPE PASS TX          52  32  51  34  /  10  10  10   0
HOBBS NM                   60  37  57  35  /   0   0  20  10
MARFA TX                   61  27  54  25  /   0   0   0   0
MIDLAND INTL AIRPORT TX    66  38  60  36  /   0   0  10   0
ODESSA TX                  69  39  60  39  /   0   0  10   0
WINK TX                    68  39  62  36  /   0   0  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     WIND ADVISORY FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
     FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...NORTHERN
     LEA COUNTY...SOUTHERN LEA COUNTY.

     HIGH WIND WARNING UNTIL 11 PM MST THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE
     FOLLOWING ZONES... EDDY COUNTY PLAINS.

TX...RED FLAG WARNING FROM 11 AM CST /10 AM MST/ THIS MORNING TO 9 PM
     CST /8 PM MST/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... BIG BEND AREA...PRESIDIO
     VALLEY...TERRELL.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
     FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND AREA...
     BORDEN...CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...REAGAN...SCURRY...UPTON...WARD...WINKLER.

     HIGH WIND WARNING UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR THE
     FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
     MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES... REEVES COUNTY AND UPPER TRANS PECOS.

&&

72/12
Hazardous weather outlook, Mar 10, 3:21 AM CST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
321 AM CST WED MAR 10 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-110930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
321 AM CST WED MAR 10 2010 /221 AM MST WED MAR 10 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINDY TO VERY WINDY CONDITIONS ARE EXPECTED TODAY ACROSS SOUTHEAST
NEW MEXICO AND WEST TEXAS. HIGH WINDS ARE EXPECTED ACROSS THE
GUADALUPE AND DAVIS MOUNTAINS... THE VAN HORN REGION... EDDY AND
REEVES COUNTIES... AND THE MARFA PLATEAU. A HIGH WIND WARNING IS
IN EFFECT TODAY FOR THESE AREAS. WINDY CONDITIONS ARE ALSO
EXPECTED FOR THE REMAINDER OF THE REGION TODAY... WITH A WIND
ADVISORY IN EFFECT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY FOR ALL OF
WEST TEXAS AND SOUTHEASTERN NEW MEXICO.  A RED FLAG WARNING IS IN
EFFECT FOR THE REGION FROM LATE THIS MORNING THROUGH EARLY EVENING
FOR LOW HUMIDITY AND WINDY CONDITIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN THURSDAY
FOR THE PRESIDIO VALLEY... THE BIG BEND... AND TERRELL COUNTY.
A FIRE WEATHER WATCH IS IN EFFECT THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 2:48 PM CSTRed Flag WarningMAFTerrell28 hr

Nearby

Wind Advisories in Texas, 2010Wind Advisories in New Mexico, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.